Tornadoes · United States · Texas · 2024
EF0 tornado, Kosse to Bold Prairie, Texas, May 23, 2024
From Kosse to Bold Prairie, this EF0 tornado ran 14.9 miles across Robertson and Limestone counties on May 23, 2024, touching down at 7:15 PM CDT and reaching 300 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 23, 2024
- Touchdown
- 7:15 PM CDT (00:15 UTC)
- Lifted
- 7:50 PM CDT (00:50 UTC)
- On the ground
- 35 minutes
- Path length
- 14.9 miles (24.0 km)
- Path width
- 300 yards (274 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Robertson and Limestone counties
- Touchdown point
- 31.278, -96.563
- Lift-off point
- 31.298, -96.338
- Record number
- 2405231815-01
The damage survey
70 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.
- Numerous trees blown down in this treeline per satellite imagery
- Barn destroyed at north corner of Winn Rd at FM 979. Photos by NWS Fort Worth lead forecaster Sam Shamburger.
- Trees uprooted by this home on satellite imagery.
- Tree uprooted to the northeast per satellite imagery.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
With a highly unstable airmass in place, a meandering front, a dryline, and a shortwave trough all worked together to generate multiple rounds of thunderstorms May 23 and 24. In addition to large hail and damaging winds, multiple tornadoes also occurred along with a few instances of flash flooding. A total of 6 tornadoes occurred in Central and East Texas: 2 EF-1s, 3 EF-0s, and 1 EF-U.
This is a continuation of a tornado that formed near Reagan in Falls County. The tornado entered Limestone County at 642 pm CDT and crossed State Highway 14 south of Kosse, just inside the southwest corner of Limestone County. Scattered tree damage occurred in and around Kosse. The tornado dissipated just past Highway 7 east of Kosse. The tornado was rated an EF-0 in Limestone County with maximum estimated winds of 85 mph. It traveled about 2.79 miles in Limestone County before dissipating.
A third tornado was spawned by the same supercell moving across Falls and Limestone counties. This tornado formed southeast of Kosse in extreme southwest Limestone County. Scattered large tree limbs were snapped along State Highway 7 as the tornado moved eastward into northern Robertson County near Willow Creek. This tornado was rated an EF-0 with maximum estimated winds were 85 mph. It traveled approximately 3.41 miles before moving into Robertson County at 728 pm CDT.
This is a continuation of the tornado in Limestone County. This tornado formed southeast of Kosse in extreme southwest Limestone County. The tornado entered Robertson County at 728 pm CDT, near Headsville, moving east-southeast. The tornado crossed north of Highway 7 and veered northward, still producing scattered tree limb damage. The tornado dissipated northeast of Round Prairie, just below Lake Limestone. The portion of the track in Robertson County also was also rated EF-0 with maximum estimated winds of 85 mph. The total path length in Robertson County was 11.5 miles.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
38 minutes of warning. NWS FWD issued a tornado warning for this county at 23:37 UTC, 38 minutes before the tornado touched down, in force until 00:15 UTC.
The county was under a tornado watch, issued at 22:55 UTC and running to 01:50 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:55 UTC | 01:50 UTC | Tornado Watch | FWD |
| 23:37 UTC | 00:15 UTC | Tornado Warning | FWD |
| 00:14 UTC | 00:49 UTC | Tornado Warning | FWD |
| 01:48 UTC | 13:25 UTC | Flood Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:50 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 23, 2:38 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 23, 2:38 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 238 PM CDT Thu May 23 2024 ...New Long Term... .SHORT TERM... /Issued 1159 AM CDT Thu May 23 2024/ /This Afternoon Through Tonight/ Thunderstorms are ongoing across Central Texas late this morning in an area of high instability and rich moisture. The storms are being aided by a subtle shortwave rotating through the region. We have seen a few low end severe storms this morning and it does look like daytime heating is helping intensify the storms currently. This trend will likely continue through the afternoon. The unknown is how far north convection will develop since this broken complex of storms may rob North Texas of the best moisture and instability and result in weak subsidence on the northern periphery. Many of the CAMs including the HRRR, have picked up on this but there is still a chance that northward moving outflow boundaries and afternoon heating could produce scattered storms across North Texas. Therefore, we will keep chance PoPs through the afternoon for nearly all zones. Any storms that do develop this afternoon have a potential to produce hail and gusty winds. There is a lesser tornado threat than yesterday, but still non- zero. Ample moisture will also keep the threat for flooding elevated, especially in locations that saw heavy rainfall yesterday so we will keep the Flood Watch in place. Storms will exit the region to the northeast during the evening with passing shortwave energy and the loss of surface heating. One thing that has been interesting this morning is strong and gusty winds far removed from the convection, likely a result of a wake low. We have actually seen some 40+ mph winds and minor damage in a few spots. Outside of the storms, it will be partly to mostly cloudy, very warm and humid through tonight with highs in the 80s and lows in the 70s. 79 && .LONG TERM... /NEW/ /Friday through Thursday/ The weather pattern will remain active as we head into the weekend with low level moisture staying in place and multiple shortwaves moving though southwest flow aloft. Scattered thunderstorms will be possible on Friday along and ahead of a cold front and dryline. The best storm chances will be during the late afternoon and early evening, mainly east of the I-35 corridor. A cap of warm air will limit/prevent storms from developing, but if the cap breaks, storm could become strong to severe quickly, capable of producing large hail and damaging winds. The loss of surface heating and the passage of the shortwave will end storm chances Friday evening. Saturday morning should start out rain-free but another shortwave will emerge out of West Texas in the afternoon while a dryline approaches from the west. The best storm chances will be from the Red River northward where the cap is most likely to break, but there is at least a low potential for storms across most of North Texas. Any storm that manages to develop will have potential to become severe. Storms will shift eastward with the passing shortwave Saturday night. Sunday should be rain-free with no discernible source of lift on either the synoptic or mesoscale. The passage of a shortwave across the Northern and Central Plains Sunday night will send a cold front southward through the region on Memorial Day. We don't anticipate any storms with the front since moisture will be very limited above 850 mb. However, there may be just enough moisture across Central Texas for a few thunderstorms Monday evening. The front will bring a temporary end to the oppressive humidity, with dew points falling into the upper 50s to lower 60s by Tuesday morning. The front will lift slowly back to the north Tuesday night through Wednesday, resulting in low level moisture return and a return of thunderstorm chances. Storm chances will increase Wednesday night through Thursday with the passage of a shortwave. High temperatures Friday through Sunday will be generally in the 90s and low temperatures will be in the upper 60s and 70s. High temperatures Memorial Day through Thursday will be slightly cooler with mainly 80s and lower 90s. Lows will finally fall below the 70s for most locations the first half of next week. 79 && .AVIATION... /Issued 1159 AM CDT Thu May 23 2024/ /18Z TAFs/ The main aviation weather concern with this TAF package will be thunderstorm placement and timing. A broken complex of storms will continue to impact Waco though mid-afternoon and possibly beyond. Storms will be less certain across the Metroplex TAF sites since the Central Texas complex is currently producing some weak subsidence on the north side and disrupting the influx of moisture. We could still see some storms in the vicinity of the Metroplex TAF sites during peak heating (20Z - 00Z) but coverage should be limited. All storms will dissipate or move northeast of the region during the evening, leaving the overnight period rain- free. Low ceilings will continue to scatter across D10 through the afternoon, leaving scattered to broken Cu above 3000 ft and plenty of high clouds. VFR conditions will prevail at all terminals through the evening with MVFR to IFR stratus returning overnight/Friday morning. A south wind will prevail between 10 and 16 knots along with some gusts just above 20 knots. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 87 73 93 72 92 / 40 30 20 10 5 Waco 86 73 91 72 92 / 60 30 20 20 5 Paris 84 69 88 69 88 / 50 50 20 30 5 Denton 85 70 93 69 91 / 40 30 20 5 5 McKinney 85 71 90 70 89 / 40 40 20 10 5 Dallas 88 72 93 72 92 / 40 30 20 10 5 Terrell 86 71 90 71 89 / 50 40 20 20 0 Corsicana 88 74 92 73 92 / 50 30 20 20 0 Temple 89 74 92 72 93 / 60 10 20 10 5 Mineral Wells 86 71 93 69 93 / 50 20 10 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for TXZ092>095-102>107-117>123- 130>135-141>148-156>161. &&
Hazardous weather outlook, May 23, 2:58 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 258 PM CDT Thu May 23 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 258 PM CDT Thu May 23 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are possible late this afternoon and tonight. A few of the storms may be severe with large hail and damaging winds. Heavy rain could also result in flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There are additional chances for thunderstorms Friday and Saturday. Though storm coverage may be isolated, any storm that develops could quickly become severe. Additional storms are possible around the middle of next week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this afternoon and evening.
In the hours before
Special weather statement, May 23, 3:39 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
339 PM CDT Thu May 23 2024
TXZ144>146-159-161-232115-
Limestone TX-Bosque TX-Hill TX-Navarro TX-McLennan TX-
339 PM CDT Thu May 23 2024
...Strong thunderstorms will impact portions of north central
McLennan, central Bosque, northwestern Limestone, Hill and
southwestern Navarro Counties through 415 PM CDT...
At 339 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hubbard to near Meridian. Movement was
east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Hillsboro, Whitney, Dawson, Bynum, Navarro Mills Lake, Aquilla
Lake, and Lake Whitney around 345 PM CDT.
Carl's Corner around 400 PM CDT.
Other locations impacted by these storms include Malone, Birome,
Kopperl, Cedar Shores, Brandon, Mount Calm, Irene, Penelope, Abbott,
and Lakewood Harbor.
This includes the following highways...
Interstate 35 between mile markers 351 and 369.
Interstate 35W near mile marker 1.
Interstate 35E between mile markers 371 and 372.
Interstate 45 between mile markers 220 and 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3197 9640 3213 9746 3206 9769 3194 9783
3171 9675 3183 9653
TIME...MOT...LOC 2039Z 258DEG 35KT 3190 9681 3201 9766
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
ReevesLocal storm report, May 23, 6:19 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
619 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Dmg 1 SE Bruceville-Eddy 31.31N 97.23W
05/23/2024 McLennan TX Emergency Mngr
Photos received of a damaged home and
detached metal garage about 1.5 miles SE of
Bruceville Eddy near the county line. Time
and location approximate.
&&
MSSLocal storm report, May 23, 6:44 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
644 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 5 W Kosse 31.31N 96.72W
05/23/2024 M2.00 Inch Falls TX Emergency Mngr
2 inch hail on HWY 7 west of Kosse.
&&Local storm report, May 23, 7:00 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
700 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM Hail Kosse 31.31N 96.63W
05/23/2024 M1.75 Inch Limestone TX Emergency Mngr
Golf ball size hail in Kosse.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 00:00Z
0.3 hours before the tornado, 189 km from the path. May 24, 2024.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -340 J/kg
- Surface CAPE
- 1330 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 5.8 K/km
Fort Worth, TX (KFWD), 12:00Z
11.7 hours after it, 189 km from the path. May 24, 2024.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -214 J/kg
- Surface CAPE
- 2696 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
- 0-3 km lapse rate
- 4.9 K/km
The surface observations
Mexia Limestone (LXY), 40 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:15 UTC | 77.7 | 77 | 1007.8 | BR | ||
| 22:35 UTC | 79 | 78.4 | 1008.1 | BR | ||
| 22:55 UTC | 79 | 78.8 | 1007.8 | -RA | ||
| 23:15 UTC | 79 | 78.6 | 1008.1 | BR | ||
| 23:35 UTC | 79.5 | 78.8 | 1007.8 | -DZ | ||
| 23:55 UTC | 79.5 | 78.8 | 1007.8 | -RA | ||
| 00:15 UTC | 80.6 | 78.6 | 1007.8 | |||
| 00:35 UTC | 80 | 78.4 | 1007.8 | |||
| 00:55 UTC | 79.3 | 77.5 | 1007.8 | |||
| 01:15 UTC | 76 | 68 | 1008.1 | |||
| 01:35 UTC | 73.8 | 67.5 | 1008.1 | |||
| 01:55 UTC | 73.8 | 68.5 | 1008.1 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Ft Hood radar (KGRK), 109 km away, was scanning. The volume nearest the touchdown began at 00:15 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:47 UTC | TORNADO | 2 Se Chilton | Falls, TX | EF-0 damage was found near Chilton and Marlin with maximum estimated winds of 85 mph. |
| 23:14 UTC | TORNADO | 6 Sse Marlin | Falls, TX | EF-0 damage was found near Reagan and Kossee with maximum estimated winds of 85 mph. |
| 23:30 UTC | HAIL 2 | 5 W Kosse | Falls, TX | 2 inch hail on HWY 7 west of Kosse. |
| 23:45 UTC | TORNADO | 7 Nnw Bremond | Falls, TX | Photos received from Falls co FD of tornado on FM 413 east of Reagan. Also confirmed by additional reports from storm spotters and emergency management as the tornado tracked halfway between Kosse and Bremond. |
| 23:57 UTC | HAIL 1.75 | Kosse | Limestone, TX | Golf ball size hail in Kosse. |
| 00:15 UTC | TORNADO | 4 Ese Kosse | Limestone, TX | EF-0 damage was found in southern Limestone and northern Robertson counties with maximum estimated winds of 85 mph. |
| 00:20 UTC | TORNADO | 11 Wnw Marquez | Robertson, TX | Emergency management and trained spotters confirm a multivortex tornado in progress along Highway 7 near Willow Creek Rd. |
| 01:15 UTC | HAIL 1.25 | 4 W Jewett | Leon, TX | Half dollar size hail on FM 1469 west of Jewett. |
| 01:20 UTC | HAIL 1 | 1 Ssw Jewett | Leon, TX | Quarter hail near HWY 79/39. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 23, 2024
26 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 23 | 3:36 PM MDT | EF1 | Keith, NE | 2.0 | 200 | $450,000 | ||
| May 23 | 4:39 PM CDT | Unrated | Bell, TX | 0.0 | 20 | |||
| May 23 | 4:15 PM MDT | Unrated | Garden, NE | 0.0 | 50 | |||
| May 23 | 5:27 PM CDT | EF1 | Falls, TX | 2.8 | 150 | 2 | $275,000 | |
| May 23 | 5:47 PM CDT | EF0 | Falls, TX | 18.5 | 400 | $500 | ||
| May 23 | 5:12 PM MDT | Unrated | Keith, NE | 0.1 | 25 | |||
| May 23 | 6:14 PM CDT | EF0 | Falls, TX | 16.0 | 300 | |||
| May 23 | 6:17 PM CDT | EF0 | Harmon, OK | 0.8 | 20 | |||
| May 23 | 5:28 PM MDT | Unrated | Adams, ND | 0.2 | 50 | |||
| May 23 | 5:29 PM MDT | EF1 | Keith, NE | 5.2 | 430 | $600,000 | ||
| May 23 | 5:36 PM MDT | EF1 | Keith, NE | 0.1 | 25 | $50,000 | ||
| May 23 | 5:37 PM MDT | EF1 | Keith, NE | 0.3 | 50 | $5,000 | ||
| May 23 | 5:39 PM MDT | EF2 | Keith, NE | 0.3 | 200 | $3.5 million | ||
| May 23 | 5:44 PM MDT | EF0 | Keith, NE | 0.1 | 25 | $20,000 | ||
| May 23 | 7:04 PM CDT | EF2 | Jackson, OK | 15.1 | 2,000 | $300,000 | ||
| May 23 | 7:06 PM CDT | EF1 | Henderson, TX | 4.3 | 480 | 6 | $300,000 | |
| May 23 | 6:17 PM MDT | Unrated | Keith, NE | 6.4 | 25 | |||
| May 23 | 7:25 PM CDT | EF0 | Jackson, OK | 0.9 | 40 | $10,000 | ||
| May 23 | 8:25 PM CDT | Unrated | Hayes, NE | 0.0 | 25 | |||
| May 23 | 9:02 PM CDT | EF1 | Hitchcock, NE | 0.3 | 80 | |||
| May 23 | 9:30 PM CDT | EF0 | Red Willow, NE | 0.4 | 28 | $1,000 | ||
| May 23 | 11:30 PM CDT | EF1 | Phelps, NE | 1.7 | 100 | $200,000 | ||
| May 23 | 11:51 PM CDT | EF0 | Kearney, NE | 4.3 | 75 | $75,000 | ||
| May 23 | 12:00 AM CDT | EF0 | Kearney, NE | 8.4 | 60 | $350,000 | ||
| May 23 | 12:08 AM CDT | EF1 | Howard, NE | 7.0 | 95 | $75,000 | ||
| May 23 | 12:26 AM CDT | EF1 | Adams, NE | 2.5 | 80 | $400,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.